MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MOD CON DIST STEM 14 X 155 MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH MOD CON DIST STEM 14 X 155 MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6276-7-014
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Date of Event 03/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported: "last thursday (b)(6)2024, the patient was transferred to us from the christliches klinikum unna with a periprosthetic fracture with implant fracture, which we operated on friday (b)(6) 2024.The patient stated that she had been experiencing increased muscle pain in her right leg since (b)(6)march 2024.However, she could not recall any trauma or incident of any kind.She said it got progressively worse.It was diagnosed radiologically on the preadmission day for treatment of the left coxarthrosis.".
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The following was reported: "last thursday (b)(6) 2024, the patient was transferred to us from the christliches klinikum unna with a periprosthetic fracture with implant fracture, which we operated on friday(b)(6)2024.The patient stated that she had been experiencing increased muscle pain in her right leg since (b)(6) 2024.However, she could not recall any trauma or incident of any kind.She said it got progressively worse.It was diagnosed radiologically on the preadmission day for treatment of the left coxarthrosis.".
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture and periprosthetic fracture involving a restoration modular stem was reported.The event was confirmed via evaluation of provided photographs of the device and clinician review of provided medical records.Method & results: -product evaluation and results: the reported device was not returned however photographs were provided for review.The photograph shows a recently explanted restoration modular construct.The stem has fractured at approximately the midway point.The body and head appear undamaged and unremarkable.-clinician review: a review of the provided medical information by a clinical consultant indicated: "confirmation of event: i can confirm that the patient had implantation with a restoration modular femoral component and ceramic head with a cementless cup since i was able to see a prerevision x-ray with the implant in place, albeit fractured.I can confirm that the patient had explantation of the prosthesis with revision with a competitor component because i was able to review the translated operation report.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of periprosthetic fracture are multifactorial as are the causes of femoral stem fracture.These factors include surgical technique in the way that the implant is secured and positioned, the quality of the bone envelope surrounding the implant, the patient's lifestyle, activity level and bmi as well as implant factors.It is possible that given the poor quality of the patient's bone that there was not adequate support surrounding the implant which could have led to a stress fracture and breakage." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the restoration modular stem.The reported event was confirmed via review of the provided photographs of the explanted devices.Clinician review further confirmed the event and indicated the following: "the root cause of this event cannot be determined with certainty.The causes of periprosthetic fracture are multifactorial as are the causes of femoral stem fracture.These factors include surgical technique in the way that the implant is secured and positioned, the quality of the bone envelope surrounding the implant, the patient's lifestyle, activity level and bmi as well as implant factors.It is possible that given the poor quality of the patient's bone that there was not adequate support surrounding the implant which could have led to a stress fracture and breakage." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MOD CON DIST STEM 14 X 155 MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key19122538
Report Number0002249697-2024-00608
Device Sequence Number7641336
Product Code LPH
UDI-Device Identifier04546540643728
UDI-Public04546540643728
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue Number6276-7-014
Device Lot NumberCAXX94D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age83 YR
Patient SexFemale